New Jersey, 2010

Rip Currents and High Surf in New Jersey, September 19 to 21, 2010

September 19 to 21, 2010 · NWS PHI · 8 events in 4 counties and zones

The swells from hurricane Igor produced heavy surf and rip currents along the New Jersey coast from the 19th through the 21st, even though Igor passed to the east of Bermuda. The hurricane surpassed Hurricane Olga in 2001 as the largest hurricane ever recorded in the Atlantic basin, in terms of gale force wind diameter.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

The swells from hurricane Igor produced heavy surf and rip currents along the New Jersey coast from the 19th through the 21st, even though Igor passed to the east of Bermuda. The hurricane surpassed Hurricane Olga in 2001 as the largest hurricane ever recorded in the Atlantic basin, in terms of gale force wind diameter.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Sep 19, 1:49 AM EST, 3 hours 11 minutes earlier.

Area forecast discussion, Sep 19, 1:49 AM EST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
249 AM EDT SUN SEP 19 2010

.SYNOPSIS...
HIGH PRESSURE OVER THE MID ATLANTIC STATES EARLY THIS MORNING WILL
MOVE OFFSHORE TODAY. A COLD FRONT STRETCHING ACROSS THE GREAT LAKES
THIS MORNING WILL APPROACH THE AREA THIS AFTERNOON. THERE MAY BE A
FEW SHOWERS WITH THE FRONT ACROSS NORTHERN AREAS. THE FRONT WILL
CROSS THE REGION THIS EVENING...FOLLOWED BY HIGH PRESSURE MONDAY
INTO TUESDAY. A COLD FRONT WILL CROSS THE REGION WEDNESDAY. THE
FRONT WILL STALL WEDNESDAY NIGHT...THEN RETURN NORTH AS A WARM FRONT
THURSDAY. YET ANOTHER COLD FRONT SHOULD CROSS THE AREA LATE IN THE
WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
MOISTURE THAT BECAME TRAPPED UNDER THE INVERSION SEEN ON THE 0000
UTC KOKX SOUNDING COVERED A PORTION OF NORTHERN CENTRAL NEW JERSEY
LATE LAST NIGHT AND EARLY THIS MORNING. THE MOISTURE IS TRYING TO
MIX OUT...AND SHOULD BE GONE FORE 1200 UTC. WILL WATCH TRENDS TO SEE
IF THIS CLOUDINESS HAS TO BE ACCOUNTED FOR EARLY THIS MORNING.

A BATCH OF MID LEVEL CLOUDS IS CROSSING THE POCONOS EARLY THIS
MORNING AS WELL. ELSEWHERE...MAINLY CLEAR SKIES WAS ALLOWING PATCHY
FOG TO FORM IN THE USUAL LOCATIONS. DEPENDING ON HOW FAST THE HIGH
AND MID LEVEL CLOUDS INCREASE THIS MORNING WILL DETERMINE IF THE
PATCHY FOG NEEDS TO BE ADDRESSED IN THE EARLY MORNING FORECAST.

AFTER THIS...THE MAIN FORECAST PROBLEM WILL BE THE COVERAGE OF THE
HIGH AND MID LEVEL CLOUDINESS THIS AFTERNOON...AND THE POTENTIAL FOR
SHOWERS LATE THIS AFTERNOON AND THIS EVENING. BASED ON THE AMOUNT OF
HIGH AND MID LEVEL CLOUDS TO THE WEST...IT WOULD APPEAR THAT JUST
ABOUT ALL AREAS NORTH OF THE MASON DIXON LINE WILL SEE AT LEAST
PARTLY SUNNY SKIES. SOUTH OF THERE...THE HIGH CLOUDS MAY HOLD OFF
LONG ENOUGH FOR A MAINLY SUNNY DAY.

IT WOULD APPEAR AS THOUGH THE CLOUDINESS MAY HAVE AN EFFECT ON HIGH
TEMPERATURES TODAY. SOME PLACES WILL HAVE A COOL START...BUT AS 850
MB TEMPERATURES WARM TO NEAR 14 CELSIUS ACROSS SOUTHERN  AREAS...
HIGHS IN THE LOWER 80S ARE POSSIBLE WHERE THE MID CLOUDS ARRIVE
LATER. THIS IS CLOSER TO THE HIGHER NAM MOS NUMBERS...AND THIS WILL
BE THE BASIS FOR HIGH TEMPERATURES THERE.

FURTHER NORTH...WHERE THE MID CLOUDS WILL ARRIVE EARLIER...USED A
BLEND OF MOS NUMBERS FOR HIGHS. MAY HAVE TO SHAVE A BIT OFF OF THIS
FOR THE SOUTHERN POCONOS AND NORTHWEST NEW JERSEY...WHERE LOWER
CLOUDS MAY ACCOMPANY THE APPROACH OF THE FRONT OVER THE EASTERN
GREAT LAKES EARLY THIS MORNING.

THERE ARE A FEW SHOWERS JUST AHEAD OF THE FRONT EARLY THIS MORNING
ACROSS WESTERN PENNSYLVANIA. THE SHOWERS ARE JUST AHEAD OF A MID
LEVEL SHORT WAVE....IN THE DIFFERENTIAL LOW TO MID LEVEL WARM AIR
ADVECTION. THE INITIAL SHOWERS WILL PROBABLY DISSIPATE AS THEY MOVE
EAST INTO THE DRIER AIR IN PLACE (THE 0000 UTC SOUNDINGS WERE VERY
DRY). THE MODEL CONSENSUS HAS THE AIRMASS BECOME MARGINALLY UNSTABLE
AHEAD OF THE FRONT DURING THE MID TO LATE AFTERNOON FROM THE
NORTHERN LEHIGH VALLEY ACROSS THE HIGHER TERRAIN.

THE INSTABILITY AND THE FOCUS OF THE LOW LEVEL FRONT COULD BE ENOUGH
TO SUSTAIN WIDELY SCATTERED SHOWER ACTIVITY...AND THIS WILL BE
RETAINED FROM THE PREVIOUS FORECAST. MODEL SOUNDINGS SUGGEST LITTLE
IN THE WAY OF VERTICAL EXTENT OF THE CLOUDS...AS THE HIGH TO MID
LEVEL CLOUDINESS KEEP A MID LEVEL CAP IN PLACE.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
MODEL CONSENSUS IS FOR THE MARGINAL INSTABILITY TO REMAIN IN PLACE
ACROSS NORTHERN NEW AS THE FRONT CROSSES BETWEEN 0000 UTC AND 0300
UTC. WILL CONTINUE THE MENTION OF WIDELY SCATTERED SHOWERS NEAR THE
FRONT IN CONJUNCTION WITH THE BEST INSTABILITY...BUT KEEP OTHER AREAS
DRY. WOULD EXPECT TO SEE THE MID AND HIGHER LEVEL CLOUDS THIN DURING
THE SECOND HALF OF THE NIGHT.

WITH THE AIRMASS IN TRANSITION...WOULD EXPECT A BIT OF A GRADIENT...
AND THIS SHOULD PRECLUDE A DECENT RADIATIONAL COOLING NIGHT. WHILE
THERE MAY BE SOME PATCHY FOG IN PROTECTED AREAS LATE TONIGHT...WILL
LEAVE IT OUT OF THE FORECAST FOR NOW. LOW TEMPERATURES WILL BE BASED
ON THE MOS BLEND...AS THE COOLER GFS MOS NUMBERS MAY BE A BIT TOO
COOL IN THE TRANSITIONING AIRMASS.

THE FORECAST AREA WILL BE IN THE CYCLONIC LOW BEHIND THE SHORT WAVE
MONDAY...AS WELL AS ON THE WESTERNMOST PERIPHERY OF IGOR AS HE
PASSES OUR LATITUDE. CONVECTIVE TEMPERATURES MAY BE WITHIN REACH BUT
NOT EXPECTING MUCH IN THE WAY OF CUMULUS IN THE COLD AIR ADVECTION.
WILL BUMP UP WINDS ACROSS EASTERN AREAS WITH THE BEST GRADIENT...AND
WINDS COULD GUST TO 25 MPH DURING THE LATE MORNING AND AFTERNOON.
MOS NUMBERS ARE CLOSE FOR HIGHS MONDAY AND ARE ACCEPTED.

THE GRADIENT MAY HANG ON DURING THE EVENING HOURS ACROSS EASTERN
AREAS...BUT ELSEWHERE MAINLY CLEAR SKIES AND CALM WINDS WILL RESULT
IN A DECENT RADIATIONAL COOLING NIGHT. DEW POINTS ARE IN THE MID TO
UPPER 30S BEHIND THE FRONT EARLY THIS MORNING...AND THIS SHOULD BE
IN PLACE ACROSS THE FORECAST AREA MONDAY NIGHT.

SOME OF THE COLDER LOCATIONS MAY MAKE A RUN AT THE MID 30S MONDAY
NIGHT. NOT YET SURE ABOUT THE FROST POTENTIAL...AS PATCHY FOG MAY
FORM BEFORE FROST GETS A CHANCE. WILL LEAVE IT OUT OF THE FORECAST
FOR NOW...BUT THIS MAY NEED TO BE ADDRESSED IN FUTURE FORECASTS. IN
ANY EVENT...THE COOLER GFS MOS NUMBERS APPEAR TO BE THE WAY TO GO
MONDAY NIGHT.

THE SURFACE HIGH GETS TO THE COAST TUESDAY...THEN MOVES OFFSHORE.
THE RETURN FLOW AROUND THE SURFACE HIGH...AS WELL AS BUILDING MID
LEVEL HEIGHTS...WILL RESULT IN WARMER TEMPERATURES AND HIGHER DEW
POINTS TUESDAY AND TUESDAY NIGHT. THE MID LEVEL RIDGE SHOULD STEER
THE HIGHER PRECIPITABLE WATER VALUES NORTH OF THE AREA AHEAD OF A
COLD FRONT TUESDAY NIGHT. RIGHT NOW...WILL KEEP THE FORECAST DRY
THROUGH THIS PERIOD.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
THE OVERALL SYNOPTIC SETUP IS COMPRISED OF A RIDGE ACROSS THE GULF
COAST STATES THAT BECOMES ELONGATED AND BUILDS INTO THE MID ATLANTIC
REGION AT TIMES. MEANWHILE, TROUGHING IN THE WEST WILL EJECT SHORT
WAVE ENERGY EASTWARD AND ALONG THE NORTHERN PERIPHERY OF THE
AFOREMENTIONED RIDGE. IT APPEARS THAT TWO SURFACE LOWS WILL BE
CARRIED AS A RESULT OF MORE DISTINCT SHORT WAVE ENERGY FROM THE
NORTHERN PLAINS TO THE GREAT LAKES THEN INTO EASTERN CANADA THROUGH
THE PERIOD. GIVEN THE RIDGING FORECAST ACROSS THE SOUTHERN STATES,
THE ASSOCIATED COLD FRONTS /ONE ABOUT WEDNESDAY NIGHT AND A SECOND
ONE LATE FRIDAY/ LOOK TO STALL ACROSS THE DELMARVA. THE WEDNESDAY
NIGHT COLD FRONT SHOULD LIFT BACK NORTHWARD AS A WARM FRONT LATE
THURSDAY AS WAA STRENGTHENS AHEAD OF A SURFACE LOW AND COLD FRONT
FROM THE GREAT LAKES TO THE CENTRAL PLAINS. WE INITIALIZED THE
DATABASE WITH HPC GUIDANCE THEN MADE SOME ADJUSTMENTS BASED ON
ADDITIONAL COLLABORATION AND AN EXAMINATION OF THE MODEL THERMAL
FIELDS.

BASED ON THE ABOVE, HIGH PRESSURE IS FORECAST TO BE SLIDING TO OUR
EAST LATE TUESDAY. THE RETURN FLOW AROUND THIS WILL ALLOW WAA TO GET
GOING UP THE OHIO VALLEY AND ACROSS OUR AREA WEDNESDAY. THIS
SOUTHWESTERLY FLOW WILL ALLOW WARMER AIR TO SURGE INTO OUR AREA. WE
INCREASED HPC HIGHS WEDNESDAY A LITTLE BIT GIVEN THE FLOW TRAJECTORY
AND FORECAST 925 MB TEMPERATURES. AS A SURFACE LOW TRACKS UP THROUGH
SOUTHEASTERN CANADA LATE WEDNESDAY, ITS ASSOCIATED COLD FRONT DROPS
ACROSS OUR AREA. THIS BOUNDARY WILL TRY AND BE SHOVED SOUTHWARD AS
HIGH PRESSURE SETTLES ACROSS SOUTHEASTERN CANADA, HOWEVER IT SHOULD
STALL NEAR THE DELMARVA GIVEN THE RIDGING TO THE SOUTH. MORE SHORT
WAVE ENERGY THEN IN THE PLAINS ALLOWS FOR ANOTHER SURFACE LOW TO
FORM. THIS TRACKS INTO THE GREAT LAKES REGION FRIDAY, ALLOWING THE
STALLED FRONT TO LIFT NORTHWARD AS A WARM FRONT THURSDAY NIGHT. THIS
ALLOWS YET ANOTHER SOUTHWESTERLY FLOW REGIME TO ENCOMPASS OUR AREA,
BRINGING IN ANOTHER SHOT OF WARMER AIR. WE AGAIN WENT A LITTLE BIT
ABOVE HPC HIGHS FRIDAY GIVEN THE FRONTAL TIMING, FLOW TRAJECTORY AND
FORECAST 925 MB TEMPERATURES. THIS FRONT THEN SETTLES THROUGH OUR
AREA LATE FRIDAY, ALTHOUGH IT MAY AGAIN TEND TO STALL IN THE
VICINITY OF THE DELMARVA SATURDAY. THE EXACT TIMING OF THESE SHORT
WAVES AND THE SOUTHERN EXTENT/TIMING OF THE ASSOCIATED SURFACE
FRONTS CARRIES SOME UNCERTAINTY, THEREFORE JUST SOME SLIGHT CHC TO
LOW CHC POPS WERE USED. IT DOES NOT APPEAR ANY SIGNIFICANT
PRECIPITATION WILL OCCUR DURING THIS ENTIRE TIME FRAME AS THE
STRONGER FORCING IS FORECAST TO TRACK TO OUR NORTH. WE WENT DRY FOR
NOW SATURDAY AS IT IS UNCERTAIN HOW MUCH FORCING WILL BE IN PLACE
WITH THE STALLING FRONT NEAR THE DELMARVA.

&&

.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

FOR MOST TAF LOCATIONS, VFR CONDITIONS ARE FORECAST THROUGH THE TAF
PERIOD. AT LOCATIONS WHERE LOW LEVEL MOISTURE IS RELATIVELY HIGH
/ACY, MIV/, WE WILL FORECAST SOME MVFR VSBYS AND SCATTERED STRATUS
OVERNIGHT INTO DAYBREAK. CONFIDENCE IN THIS IS NOT TERRIBLY HIGH,
BUT THERE ARE SOME INDICATIONS OF IT FROM OUR GUIDANCE.

VFR CUMULUS CEILINGS STOPPED THEIR WESTWARD MOVEMENT AND BEGAN TO
RETREAT EAST THIS AFTERNOON. WE EXPECT ALL SITES TO CLEAR THIS
EVENING, THEN THE ABOVE CONSIDERATIONS COME INTO PLAY. WINDS WILL
REMAIN LIGHT THROUGH THE TAF PERIOD AND LIKELY GO CALM TONIGHT AT
MANY LOCATIONS. WHERE A LIGHT BUT SUSTAINED WIND CAN DEVELOP AND
MAINTAIN ITSELF, WINDS WOULD RUN SOUTH TO SOUTHWEST AT THE
NORTHWESTERN SITES, SOUTHEAST VEERING TO SOUTHWEST AT THE DELAWARE
VALLEY SITES, AND EAST VEERING TO SOUTHWEST AT THE SOUTHEASTERN
SITES.

OUTLOOK...
THERE MAY BE A SHORT PERIOD OF MVFR CIGS ASSOCIATED WITH A WEAK COOL
FRONTAL PASSAGE EARLY MONDAY, OTHERWISE VFR CONDITIONS GENERALLY ARE
EXPECTED. WINDS ARE FORECAST TO BE LIGHT, EXCEPT NORTHERLY GUSTS TO
AROUND 20 KNOTS NEAR THE COAST ARE POSSIBLE ON MONDAY AND SOUTHWEST
GUSTS TO 20 KTS ARE POSSIBLE WEDNESDAY AFTERNOON.

&&

.MARINE...
SEAS ARE THE MAIN STORY IN THE MARINE FORECAST THANKS TO HURRICANE
IGOR. BUOY 44009 IS NOW FLIRTING WITH 6 FT, AND WE WILL PUT UP AN
ADVISORY FOR HAZARDOUS SEAS OVER OUR SOUTHERN ATLANTIC WATERS GIVEN
THAT 44014 OFF VIRGINIA BEACH HAS REACHED AROUND 8 FT. THESE ARE
LONG PERIOD SWELLS, AND THESE SWELLS HAVE BEEN ADVANCING NORTH
SLOWLY. 44065 HAS NOT YET EXCEEDED 4 FT. OUR LOCAL POLICY IS NOT TO
ISSUE ADVISORIES FOR SWELLS UNTIL THEY REACH 6 FT /INDEED, SOME
MARINERS PREFER NOT TO DEAL WITH ADVISORIES WITH SWELLS CONSIDERABLY
GREATER THAN 6 FT/, SO WE ARE KEEPING OUR POWDER DRY FOR NOW OVER
THE NORTHERN ATLANTIC WATERS. SINCE SWELLS DIE RATHER RAPIDLY UPON
ENTERING DELAWARE BAY, WE ALSO ARE NOT ISSUING ANY ADVISORY THERE.

SEAS EVENTUALLY ARE EXPECTED TO REACH OR EXCEED 10 FT IN SWELLS OVER
ALL OUR ATLANTIC WATERS BEFORE BEGINNING TO SUBSIDE MONDAY NIGHT.
THE ADVISORY OVER THE SOUTHERN WATERS RUNS INTO MONDAY EVENING FOR
NOW. WE NO DOUBT WILL EVENTUALLY BE ISSUING AN ADVISORY FOR THE
NORTHERN COASTAL WATERS THAT WILL EXTEND AT LEAST AS LONG.

WINDS ARE LIGHT ON THE WATERS THIS AFTERNOON AND ARE EXPECTED TO
REMAIN SO INTO SUNDAY. HURRICANE IGOR IS EXPECTED TO REMAIN 600 NM
OR MORE OFF OUR COASTLINE WHEN IT LIFTS PAST OUR LATITUDE ON MONDAY
OR MONDAY NIGHT, SO WE DO NOT BRING THE DEVELOPING NORTH WINDS UP TO
ADVISORY LEVELS AT THIS TIME. RATHER, WE CAP THEM JUST BELOW. SAID
WINDS WILL DIMINISH AS IGOR LIFTS NORTH, THEN PICK UP AGAIN /BELOW
THE ADVISORY CRITERION/ ON WEDNESDAY IN ADVANCE OF A FRONT.

A HIGH SURF ADVISORY MAY WELL BE NEEDED BY TONIGHT.

&&

.FIRE WEATHER...
DEW POINTS WILL FALL INTO THE UPPER 30S AND LOWER 40S AS HIGH
PRESSURE BUILDS ACROSS THE REGION MONDAY. WHEN COMBINED WITH IN THE
70S...MINIMUM RELATIVE HUMIDITY VALUES WILL DROP BELOW 30 PERCENT
FOR MUCH OF SOUTHEAST PENNSYLVANIA...CENTRAL AND SOUTHERN NEW
JERSEY...DELAWARE AND EASTERN MARYLAND. WIND WILL GUST OVER 30 MPH
ACROSS THE EASTERN SECTIONS...AND THE COMBINATION WILL BRING
METEOROLOGICAL CONDITIONS CLOSER TO RED FLAG.

HOWEVER...10 HOUR FUELS LOOK TO BE ABOVE 10 PERCENT MONDAY
AFTERNOON...AFTER THE RAIN THURSDAY. THIS WOULD BE THE LIMITING
FACTOR FOR RED FLAG CONDITIONS. FOR NOW...WILL NOT HIGHLIGHT FIRE
WEATHER CONDITIONS FOR MONDAY. WILL CONTINUE TO MONITOR FUEL
CONDITIONS AND REEVALUATE MONDAY MORNING.

&&

.RIP CURRENTS...
THE INCREASING SWELLS ASSOCIATED WITH IGOR WILL CONTINUE THROUGH
MONDAY. A HIGH RISK OF RIP CURRENTS IS EXPECTED THROUGH THAT TIME. A
COASTAL STATEMENT ADDRESSING IS ON THE STREET.

&&

.TIDES/COASTAL FLOODING...
DEPARTURES ON MONDAY AND MONDAY NIGHT WOULD HAVE TO RUN BETWEEN 1.2
AND 1.5 FT ALONG THE ATLANTIC COAST, RARITAN BAY AND UP DELAWARE BAY
FOR MINOR TIDAL FLOODING TO BEGIN. THE MODERATE NORTH FLOW ON MONDAY
INTO MONDAY NIGHT MAY LOCK SOME WATER ALONG THE COAST, RARITAN BAY
AND DELAWARE BAY, BUT WE PRESENTLY ARE NOT EXPECTING DEPARTURES TO
REACH MINOR TIDAL FLOODING LEVELS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 PM EDT MONDAY
     FOR ANZ452>455.

&&

SYNOPSIS...HAYES
NEAR TERM...HAYES
SHORT TERM...HAYES
LONG TERM...GORSE
AVIATION...O'HARA
MARINE...O'HARA
FIRE WEATHER...HAYES
RIP CURRENTS...O'HARA
TIDES/COASTAL FLOODING...O'HARA
Hazardous weather outlook, Sep 19, 2:01 AM EST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
301 AM EDT SUN SEP 19 2010

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-200715-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
301 AM EDT SUN SEP 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-200715-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
301 AM EDT SUN SEP 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A HIGH RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL BE A HIGH RISK OF RIP CURRENTS AND HIGH SURF
MONDAY AS HURRICANE IGOR MOVES BY WELL OFF THE EAST COAST.
PLEASE MONITOR THE NATIONAL HURRICANE CENTER PROJECTIONS OF
HURRICANE IGOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-200715-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
301 AM EDT SUN SEP 19 2010

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 8 PM EDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-200715-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
301 AM EDT SUN SEP 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 rip current, 4 high surf. Local standard time, as filed.

Rip Current, Eastern Atlantic

When
September 19, 5:00 AM EST to September 21, 8:00 PM EST
Where
Eastern Atlantic forecast zone
Reported by
Newspaper
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

Rip Current, Eastern Cape May

When
September 19, 5:00 AM EST to September 21, 8:00 PM EST
Where
Eastern Cape May forecast zone
Reported by
Newspaper
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

Rip Current, Eastern Monmouth

When
September 19, 5:00 AM EST to September 21, 8:00 PM EST
Where
Eastern Monmouth forecast zone
Reported by
Newspaper
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Rip Current, Eastern Ocean

When
September 19, 5:00 AM EST to September 21, 8:00 PM EST
Where
Eastern Ocean forecast zone
Reported by
Newspaper
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

High Surf, Eastern Atlantic

When
September 19, 5:00 AM EST to September 21, 8:00 PM EST
Where
Eastern Atlantic forecast zone
Reported by
Newspaper
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

High Surf, Eastern Cape May

When
September 19, 5:00 AM EST to September 21, 8:00 PM EST
Where
Eastern Cape May forecast zone
Reported by
Newspaper
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

High Surf, Eastern Monmouth

When
September 19, 5:00 AM EST to September 21, 8:00 PM EST
Where
Eastern Monmouth forecast zone
Reported by
Newspaper
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

High Surf, Eastern Ocean

When
September 19, 5:00 AM EST to September 21, 8:00 PM EST
Where
Eastern Ocean forecast zone
Reported by
Newspaper
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

What these are

Rip Current
A narrow, fast current flowing away from the beach that caused a drowning or rescue.
High Surf
Large waves breaking on the shore that caused damage, erosion or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2010Every state in 2010This day in weather historyWarnings in New Jersey, September 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 261621, 261622, 261623, 261624, 261625, 261626, 261627, 261628.